Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 42, NWS Fort Worth, TX

June 7, 2004Jack County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 7, 2004, 4:20 AM CDT for Jack County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2004, 4:20 AM CDT (09:20 UTC)
Expired
Jun 7, 2004, 7:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Jack County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2109 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2109 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 070921
FFWFTW
TXC237-071215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
420 AM CDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACK COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 715 AM CDT

* AT 420 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE   
  TO HEAVY RAIN OVER THE NORTHEAST HALF OF JACK COUNTY...MOVING 
  SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CUNDIFF AND VINEYARD

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3346 9839 3319 9840 3301 9795 3342 9793

$$
1 follow-up statement
000 
WGUS74 KFWD 071101
FFSFTW
TXC237-071215-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 AM CDT MON JUN 7 2004

...A FLASH FLOOD WARNING CONTINUES FOR MONTAGUE AND JACK COUNTIES
UNTIL 715 AM CDT...

THUNDERSTORMS WITH HEAVY RAIN CONTINUE ACROSS THE NORTHERN ONE THIRD 
OF JACK COUNTY...MOVING SLOWLY SOUTHEAST.  THESE STORMS WILL 
AGGRAVATE THE FLOODING ALREADY OCCURRING.  THIS HEAVY RAIN SHOULD 
MOVE OUT OF THE COUNTY BY 715 AM...BUT SHOWERS WITH LIGHT TO 
MODERATE RAIN WILL MOVE INTO THE COUNTY BEHIND THE HEAVY RAIN.  

MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT
NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS.
USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE
THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH
RISING WATER.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES.
RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP
THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT
IMMEDIATELY AND SEEK HIGHER GROUND.

LAT...LON 3344 9795 3315 9794 3326 9816 3336 9842
          3346 9840

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 4:04 AM CDT, 16 minutes earlier.

Area forecast discussion, Jun 7, 4:04 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
404 AM CDT MON JUN 7 2004

.DISCUSSION...
A MESOSCALE CONVECTIVE VORTEX LOCATED NORTHWEST OF THE METROPLEX
HAS BEEN AN INCREDIBLE RAIN PRODUCER OVERNIGHT. THIS SYSTEM HAS
ACTED LIKE A WARM CORE LOW WITH STRONG FLARE-UP OF CONVECTION
OVERNIGHT. HEAVY RAINFALL OF 4 TO 6 INCHES HAS FALLEN NORTHWEST OF
OVER NORTH CENTRAL TEXAS BETWEEN JACKSBORO...WEATHERFORD...AND
SHERMAN. THIS SYSTEM IS PROGGED TO LIFT NORTH NORTHEASTWARD
INTO OKLAHOMA TODAY. HAVE KEPT LIKELY POPS ACROSS THE NORTH CENTRAL
ZONES FOR THIS MORNING...WITH A MENTION THAT STORMS WILL CONTAIN
HEAVY RAIN. RAIN CHANCES WILL REMAIN IN THE FORECAST FOR
MUCH OF THE COMING WEEK AS A WEAK SHEAR AXIS HANGS
ACROSS SOUTH CENTRAL AND EAST TEXAS AND TROPICAL SURGE OF MOISTURE
FEEDS INTO THE EASTERN HALF OF THE REGION. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   90  72  87  72 /  40  20  30  20
WACO, TX               91  72  88  72 /  20  20  40  30
PARIS, TX              86  70  84  69 /  40  20  40  40
DENTON, TX             89  70  87  70 /  60  20  20  20
MCKINNEY, TX           89  70  87  70 /  60  20  30  20
DALLAS, TX             90  72  87  72 /  40  20  30  20
TERRELL, TX            90  71  87  70 /  40  20  30  20
CORSICANA, TX          90  72  88  70 /  20  20  40  40
TEMPLE, TX             91  72  88  71 /  20  20  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD.  THE WMO HEADER
WILL REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 6, 11:02 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1102 PM CDT SUN JUN 6 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1102 PM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS
GENERALLY NORTH OF A LINE FROM COMANCHE...CORSICANA...ATHENS.
THESE STORMS WILL PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...
OCCASIONAL WINDS GUSTING ABOVE 60 MPH AND OCCASIONAL HAIL. FLASH
FLOODING IS LIKELY AS WELL DUE TO THE DURATION OF HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST OF NORTH
TEXAS MONDAY AFTERNOON AND EVENING. THE REMAINS OF THE SUNDAY NIGHT
THUNDERSTORMS WILL LEAVE BOUNDARIES ACROSS THE REGION THAT COULD
PROVIDE THE FOCUS FOR NEW STORMS. LIGHTNING...HEAVY RAIN...GUSTY
WINDS...AND OCCASIONAL HAIL ARE THE MAIN THREATS BUT SOME OF THESE
STORMS MAY PRODUCE SEVERE WEATHER. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA TUESDAY
THROUGH THURSDAY NIGHT. THESE STORMS MAY PRODUCE LIGHTNING...HEAVY
RAIN...AND GUSTY WINDS...BUT WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED. DRY WEATHER IS EXPECTED FRIDAY AND SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE TONIGHT.

06

In the hours before

Local storm report, Jun 6, 10:27 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1027 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST    SAGINAW                  32.87N  97.37W
06/06/2004  70 MPH          TARRANT             TX   TRAINED SPOTTER

            WIND GUST TO 70 MPH WITH FENCES AND TREES DOWNED IN
            SAGINAW
Local storm report, Jun 6, 10:58 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1056 PM     HAIL            ALEDO                    32.70N  97.60W
06/06/2004  0.88 INCH       PARKER              TX   PUBLIC

            NICKEL SIZE HAIL REPORTED BY PUBLIC IN ALEDO
Local storm report, Jun 6, 11:06 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1106 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1100 PM     HAIL            BENBROOK                 32.68N  97.46W
06/06/2004  0.75 INCH       TARRANT             TX   TRAINED SPOTTER

            DIME SIZE HAIL IN BENBROOK
Local storm report, Jun 6, 11:44 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1144 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1142 PM     FLASH FLOOD     FORT WORTH               32.75N  97.34W
06/06/2004                  TARRANT             TX   MEDIA

            NUMEROUS REPORTS OF FLOODING ACROSS NORTHERN AND WESTERN
            TARRANT COUNTY INCLUDING HIGH WATER RESCUES
Local storm report, Jun 6, 11:58 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 PM CDT SUN JUN 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1155 PM     FLASH FLOOD     4 S DECATUR              33.18N  97.59W
06/06/2004                  WISE                TX   DPS

            HWY 287 DOWN TO ONE LANE SOUTH OF DECATUR DUE TO
            FLOODING
Local storm report, Jun 7, 12:18 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1218 AM CDT MON JUN 7 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1217 AM     FLOOD           GAINESVILLE              33.64N  97.15W
06/07/2004                  COOKE               TX   LAW ENFORCEMENT

            NUMEROUS REPORTS OF FLOODING ON SECONDARY AND COUNTY
            ROADS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:02 PM CDTSevere Thunderstorm WarningFWDYoung73 min
Jun 6, 7:24 PM CDTFlash Flood WarningFWDCooke96 min
Jun 6, 7:56 PM CDTFlash Flood WarningFWDJack, Young2 hr
Jun 6, 8:05 PM CDTTornado WarningFWDDenton40 min
Jun 6, 8:11 PM CDTSevere Thunderstorm WarningFWDWise64 min
Jun 6, 8:38 PM CDTFlash Flood WarningFWDDenton, Wise82 min
Jun 6, 8:52 PM CDTSevere Thunderstorm WarningFWDTarrant83 min
Jun 6, 8:58 PM CDTFlash Flood WarningFWDCooke62 min
Jun 6, 9:41 PM CDTSevere Thunderstorm WarningFWDParker64 min
Jun 6, 9:46 PM CDTSevere Thunderstorm WarningFWDCollin, Denton89 min
Jun 6, 9:53 PM CDTSevere Thunderstorm WarningFWDPalo Pinto82 min
Jun 6, 10:06 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 6, 10:20 PM CDTSevere Thunderstorm WarningFWDTarrant85 min
Jun 6, 10:44 PM CDTSevere Thunderstorm WarningFWDParker76 min
Jun 6, 11:05 PM CDTFlash Flood WarningFWDCooke115 min
Jun 6, 11:49 PM CDTFlash Flood WarningFWDDenton, Grayson, Parker2 hr
Jun 6, 11:57 PM CDTFlash Flood WarningFWDWise2 hr
Jun 7, 12:25 AM CDTFlash Flood WarningFWDJack4 hr
Jun 7, 12:50 AM CDTFlash Flood WarningFWDParker, Tarrant4 hr
Jun 7, 1:00 AM CDTFlash Flood WarningFWDCooke, Denton, Grayson4 hr
Jun 7, 1:57 AM CDTFlash Flood WarningFWDWise3 hr
Jun 7, 2:31 AM CDTSevere Thunderstorm WarningFWDJack74 min
Jun 7, 4:04 PM CDTSevere Thunderstorm WarningFWDFannin41 min
Jun 7, 4:43 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt62 min
Jun 7, 4:47 PM CDTSevere Thunderstorm WarningFWDFannin13 min
Jun 7, 5:19 PM CDTSevere Thunderstorm WarningFWDBell56 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.